DMGT

ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

https://doi.org/10.7151/dmgt

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2019: 0.755

SCImago Journal Rank (SJR) 2019: 0.600

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory

PDF

Discussiones Mathematicae Graph Theory 25(3) (2005) 241-249
DOI: 10.7151/dmgt.1277

A TANDEM VERSION OF THE COPS AND ROBBER GAME PLAYED ON PRODUCTS OF GRAPHS

Nancy E. Clarke

Acadia University
Wolfville, Nova Scotia

Richard J. Nowakowski

Dalhousie University
Halifax, Nova Scotia

Abstract

In this version of the Cops and Robber game, the cops move in tandems, or pairs, such that they are at distance at most one from each other after every move. The problem is to determine, for a given graph G, the minimum number of tandems sufficient to guarantee a win for the cops. We investigate this game on three graph products, the Cartesian, categorical and strong products.

Keywords: game, cop, tandem-win, pursuit, graph, product.

2000 Mathematics Subject Classification: 05C75, 05C99, 91A43.

References

[1] A. Brandstädt, V.B. Le and J.P. Spinrad, Graph classes: a survey, SIAM Monographs on Discrete Math. and Appl., Society for Industrial and Applied Mathematics (SIAM) (Philadelphia, PA, 1999).
[2] N.E. Clarke, Constrained Cops and Robber (Ph.D. Thesis, Dalhousie University, 2002).
[3] N.E. Clarke and R.J. Nowakowski, Tandem-win Graphs, to appear in Discrete Math.
[4] W. Imrich and H. Izbicki, Associative Products of Graphs, Monatshefte für Mathematik 80 (1975) 277-281, doi: 10.1007/BF01472575.
[5] M. Maamoun and H. Meyniel, On a game of policeman and robber, Discrete Appl. Math. 17 (1987) 307-309, doi: 10.1016/0166-218X(87)90034-5.
[6] S. Neufeld and R.J. Nowakowski, A Game of Cops and Robbers Played on Products of Graphs, Discrete Math. 186 (1998) 253-268, doi: 10.1016/S0012-365X(97)00165-9.
[7] R.J. Nowakowski and P. Winkler, Vertex to vertex pursuit in a graph, Discrete Math. 43 (1983) 23-29, doi: 10.1016/0012-365X(83)90160-7.
[8] A. Quilliot, Thèse d'Etat (Université de Paris VI, 1983).
[9] R. Tosić, The search number of the Cartesian product of graphs, Univ. u Novom Sadu, Zb. Rad. Prirod.-Mat. Fak., Ser. Mat. 17 (1987) 239-243.

Recieved 12 May 2003
Revised 22 February 2005